This is an update to a news release issued on June 26, 2017.
The Regina Police Service has concluded their investigation into two non-fatal overdoses. The substance was sent to Health Canada for analysis, which revealed a substance containing fentanyl.
The Regina Police Service would like to warn members of the public not to take chances with their health. Illegal drugs could potentially be fatal, however, police recognize that drug-dependent individuals may not be thinking clearly and may take risks that have fatal consequences. Remember that purchasing drugs from a dealer and not the pharmacy can result in unknown quality control, unknown additives to your purchase, and more dangerous risks. Police are also urging anyone who may have information about this drug/incident to contact the Regina Police Service at 306-777-6500 or Crime Stoppers at 1-800-222-8477. If you see someone in a medical emergency situation, please call 9-1-1 immediately.
Signs of Overdose can include:
- difficulty walking/talking/staying awake
- blue lips or nails
- very small pupils
- cold and clammy skin
- dizziness and confusion
- extreme drowsiness
- choking, gurgling or snoring sounds
- slow, weak or no breathing
- inability to wake up, even when shaken or shouted at.
(Source: Overdose information from www.canada.ca)